MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS CL IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS CL IOL; INTRAOCULAR LENS
Model Number Z9002
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/12/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If implanted; give date: lens was removed/replaced during the same procedure.If explanted; give date: lens was removed/replaced during the same procedure.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that a tecnis intraocular lens (iol) was partially inserted into the patient's eye and had to be removed and replaced due to a bent haptic.There was no additional surgical intervention required and no patient injury reported.No further information is available.
 
Additional Manufacturer Narrative
Section d9.Device available for evaluation? yes.Returned to manufacturer on: 3/25/2021.Section h3.Device evaluated by manufacturer? yes.Device evaluation: visual inspection under magnification revealed viscoelastic residue on the optic body and haptics, which is consistent with a lens that was handled during insertion.The lens was cleaned and haptic damage (bent and loop material broken off but not from the drill hole) was observed.The complaint issue was confirmed; however, this can be attributed to handling and cannot be confirmed to be related to manufacturing and no product deficiency could be identified.Manufacturing record review: the manufacturing process record was evaluated and revealed that the product was manufactured and released according to specifications.A search revealed that one complaint was found as part of this production order and is coded for "haptic damaged" which is related to the code used in this investigation.There has been no investigation initiated for this complaint; therefore, no product malfunction or deficiency has been identified, and no escalations are required.A second complaint was found as part of this production order and is coded for "loading issues" which is not related to the codes used in this investigation.Furthermore, this type of complaint meets the criteria for no further investigation to be performed; therefore, no product malfunction or deficiency could be identified and no escalations are required.Conclusion: as a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS CL IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
MDR Report Key11458287
Report Number2648035-2021-07258
Device Sequence Number19843926
Product Code HQL
UDI-Device Identifier05050474530652
UDI-Public(01)05050474530652(17)250923
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P880081
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/23/2025
Device Model NumberZ9002
Device Catalogue NumberZ900200180
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/25/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 02/11/2021
Supplement Date Received by Manufacturer04/16/2021
Initial Report FDA Received Date03/11/2021
Supplement Report FDA Received Date05/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SILVER CARTRIDGE LOT# UNKNOWN
Patient Age80 YR